MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Axium prime coil was returned.The axium prime coil was decontaminated.The axium prime coil returned without the introducer sheath.The axium prime coil pushwire was found to be kinked and broken at break indicator but retained by release wire, bends were also found on the pushwire.The implant coil was found to be detached with the detach element intact.Under the microscope, the coin was not found to be located against the lumen stop, and the shield coil was found to be present.The implant coil was not returned.All other subassemblies appeared to be normal and no other anomalies were observed.No other anomalies were observed.Based on the device analysis and the reported information, the report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed as the axium prime was returned without the implant coil and without the introducer sheath.There were no reported issues pushing the axium prime coil out from within its introducer sheath for hydration.Therefore, it is possible that the implant coil became damaged during return of the implant coil back into the introducer sheath.It is possible insufficient preparation of the axium prime coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.However, exact cause of the coil separation is unknow, as there was no allegation of detachment issue or that a detachment attempt being made.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the coil got stuck inside the introducer sheath.The patient was undergoing surgery to treat an aneurysm located at the posterior communicating artery.It was noted there was no vessel tortuosity.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.There was no kink/damaged observed on the coil.The introducer sheath held vertically when the implant coil was pulled back inside as it was hydrated as indicated in the instructions for use (ifu).

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9900473
Report Number2029214-2020-00307
Device Sequence Number2437967
Product Code KRD
UDI-Device Identifier00847536021020
UDI-Public00847536021020
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model NumberAPB-2-8-HX-ES
Device Lot NumberA557021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR